Profound delayed thrombocytopenia presenting 16 days after Abciximab (Reopro®) administration

@article{Webb2011ProfoundDT,
  title={Profound delayed thrombocytopenia presenting 16 days after Abciximab (Reopro{\textregistered}) administration},
  author={Gemma Webb and Jonathan M.A Swinburn and Henri Grech},
  journal={Platelets},
  year={2011},
  volume={22},
  pages={302 - 304}
}
Abciximab occasionally causes severe thrombocytopenia. This is variable in severity and usually occurs within hours of administration but has been reported to present up to 8 days later. This report describes a case of life-threatening thrombocytopenia 16 days following Abciximab administration. The patient required supportive transfusions and ultimately improved following dexamethasone and intravenous immunoglobulin. The case represents the longest delay between Abciximab administration and… Expand
6 Citations
Delayed thrombocytopenia following administration of abciximab: Pharmacovigilance survey and literature review.
TLDR
Delayed thrombocytopenia, probably due to immune reaction, is a possible life-threatening adverse effect of ABX with a mean TTO of 9 days, supporting the recommendation of a platelet count monitoring during at least two weeks. Expand
Delayed, severe thrombocytemia after abciximab infusion for primary angioplasty in acute coronary syndromes: Moving between systemic bleeding and stent thrombosis
TLDR
Two patients who developed severe delayed abciximab-induced thrombocytopenia while on prasugrel, a P2Y12 blocker that has been associated with increased risk of bleeding events are presented. Expand
Drug-Induced Thrombocytopenia
TLDR
Drug-induced immune thrombocytopenia should be considered in any patient who develops acute thROMbocy topenia of uncertain etiology since failure to entertain this possibility can lead to inappropriate treatment and risk of recurrence upon re-exposure to the sensitizing medication. Expand
Glycoprotein IIb/IIIa inhibitors: The resurgence of tirofiban.
TLDR
Tirofiban, eptifibatide, and abciximab are the three GP IIb/IIIa inhibitors approved for use in the United States and each agent has unique pharmacological properties. Expand
Glycoprotein IIb/IIIa Antagonists
TLDR
There is still a role for these agents in patients with high-risk non-ST segment elevation myocardial infarction and ST segment elevationMyocardial Infarction with heavy thrombus burden, particularly if they have not been adequately pretreated with P2Y12 inhibitors. Expand

References

SHOWING 1-10 OF 16 REFERENCES
Prolonged profound abciximab associated immune thrombocytopenia complicated by transient multispecific platelet antibodies
TLDR
The patient remained refractory to platelet transfusion and two courses of intravenous gammaglobulin for the duration of her admission and suffered profound thrombocytopenia before a slow spontaneous recovery. Expand
Abciximab-induced thrombocytopenia: management of bleeding in the setting of recent coronary stents.
TLDR
This case report and subsequent literature review describes the management difficulties in a patient who developed abciximab-induced thrombocytopenia and gastrointestinal bleeding and the cessation of antiplatelet agents. Expand
Acute profound thrombocytopenia following angioplasty: the dilemma in the management and a review of the literature
TLDR
This case highlights some of the dilemmas that may arise as no test can definitively identify the offending drug, and stopping these drugs can affect the outcome of the coronary event including stent thrombosis. Expand
Thrombocytopenia Caused by Abciximab or Tirofiban and Its Association With Clinical Outcome in Patients Undergoing Coronary Stenting
TLDR
During coronary stenting, abciximab and other risk factors are independently associated with thrombocytopenia, a possible complication of treatment with glycoprotein (GP) IIb/IIIa antagonists during percutaneous coronary interventions. Expand
Frequency and management of thrombocytopenia with the glycoprotein IIb/IIIa receptor antagonists.
TLDR
Clinicians identifying severe thrombocytopenia after GPRA exposure are encouraged to report these events, following national and institutional guidelines. Expand
A Practical Approach to the Diagnosis and Management of Thrombocytopenia Associated with Glycoprotein IIb/IIIa Receptor Inhibitors
TLDR
Treatment recommendations depend upon the severity of thrombocytopenia and presence of bleeding, and conventional critical care instituted; and platelet transfusions considered if the platelet count is <10,000/cm3, if there is severe bleeding, or if an emergency invasive procedure is required. Expand
Thrombotic thrombocytopenic purpura associated with clopidogrel.
TLDR
Thrombotic thrombocytopenic purpura can occur after the initiation of clopidogrel therapy, often within the first two weeks of treatment, and Physicians should be aware of the possibility of this syndrome when initiating clopIDogrel treatment. Expand
Abciximab Readministration: Results of the ReoPro Readministration Registry
TLDR
The results suggest that indications and guidelines for first-time use apply to retreatment, particularly the systematic monitoring for thrombocytopenia, and were consistent with randomized clinical trials of first abciximab treatment. Expand
Occurrence and clinical significance of pseudothrombocytopenia during abciximab therapy.
TLDR
It is demonstrated that pseudothrombocytopenia is a benign laboratory condition that does not increase bleeding, stroke, transfusion requirements or the need for repeat revascularization. Expand
Immune thrombocytopenia caused by glycoprotein IIb/IIIa inhibitors.
TLDR
Clinical aspects of thrombocytopenia resulting from sensitivity to GPIIb/IIIa inhibitors and evidence that the platelet destruction is antibody-mediated are considered. Expand
...
1
2
...